Can meds stop working after a while? If so, how do you know which one? What's the best way to approach that with my doctor? I'm at the max dose for all my meds (abilify, lamictal, and lithium). My doctor feels that therapy will bring me out of it but I'm not so sure. I'm feeling extremely depressed and paranoid along with some other tell tale symptoms, I'm thinking that something isn't working for me but I don't know what.
I would think there's a potential that is a sign that the medications aren't working. Medications can stop working after a while for some people. I know that happenned to me with lithium which is why I was changed to Lamictal (as an example). Best to describe your symptoms in detail to your psychiatrist and ask about available options as regards medications and perhaps they can change and/or adjust them.
Some people can build up a tolerance to certain medications or even all of them, I know one person for example who builds up a tolerance no matter what they are on. I was on the highest dose of Geodon for example for a day and it kept starting to wear off and I had to be increased until I got to the highest dose there. The current medications also can't fix all symptoms a person experiences like Geodon only made the frequency of my paranoia go away but not the severity as another example. Medications work differently for each person however and I'm sure there is someone out there who responded to it the exact opposite as me and had the symptoms suppressed that I didn't have suppressed and vice versa. Therapy has the potential to help especially if you are on the right medication.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.